Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Apr 29, 2021, 3:22 PM EDT for Martin County, Indiana. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 3:22 PM EDT (19:22 UTC)
- Expired
- Apr 29, 2021, 11:25 PM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Martin County, IN
The radar
The Evansville,IN radar (KVWX), 96 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WGUS43 KIND 291922
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
322 PM EDT Thu Apr 29 2021
INC101-300115-
/O.NEW.KIND.FA.W.0001.210429T1922Z-210430T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin IN-
322 PM EDT Thu Apr 29 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for Small stream in...
Southeastern Martin County in southwestern Indiana...
* Until 915 PM EDT.
* At 322 PM EDT, The stream gauge on Beaver Creek east of Shoals
indicated that high water was occurring along small streams in the
area. Flooding is already occurring in the warned area. Between 1
and 3 inches of rain have fallen.
* Flooding will primarily impact low terrain and local roads near
streams.
* Some locations that will experience flooding include...
Shoals and Lacy.
This includes the following streams and drainages...
Beaver Creek, Opossum Creek, Greasy Creek, Indian Creek, Beech
Creek, Blue Creek, Sulphur Creek and Lost River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3853 8680 3877 8680 3877 8668 3874 8668
3872 8668 3869 8668 3865 8668 3860 8668
3853 8668 3853 8671 3853 8674 3853 8675
$$
NIELD3 follow-up statements
837
WGUS83 KIND 292323
FLSIND
Flood Statement
National Weather Service Indianapolis IN
723 PM EDT Thu Apr 29 2021
INC101-300115-
/O.CON.KIND.FA.W.0001.000000T0000Z-210430T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin IN-
723 PM EDT Thu Apr 29 2021
...THE SMALL STREAM FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
THIS EVENING FOR SOUTHEASTERN MARTIN COUNTY...
At 723 PM EDT, Gauge reports indicated an area of very heavy
rainfall across the warned area through this morning. Between 1 and
3 inches of rain have fallen.
Some locations that will experience flooding include...
Shoals and Lacy.
This includes the following streams and drainages...
Opossum Creek, Greasy Creek, Indian Creek, Beech Creek, Blue
Creek, Sulphur Creek and Lost River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3853 8680 3877 8680 3877 8668 3874 8668
3872 8668 3869 8668 3865 8668 3860 8668
3853 8668 3853 8671 3853 8674 3853 8675
$$
MK563
WGUS43 KIND 300108
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
908 PM EDT Thu Apr 29 2021
INC101-300415-
/O.EXT.KIND.FA.W.0001.000000T0000Z-210430T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin IN-
908 PM EDT Thu Apr 29 2021
The National Weather Service in Indianapolis has extended the
* Flood Warning for Small stream in...
Southeastern Martin County in southwestern Indiana...
* Until 1215 AM EDT.
* At 908 PM EDT, Gauge reports indicated an area of very heavy
rainfall fell across the warned area last night and this morning.
Between 1 and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Shoals and Lacy.
This includes the following streams and drainages...
Opossum Creek, Greasy Creek, Indian Creek, Beech Creek, Blue
Creek, Sulphur Creek and Lost River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3853 8680 3877 8680 3877 8668 3874 8668
3872 8668 3869 8668 3865 8668 3860 8668
3853 8668 3853 8671 3853 8674 3853 8675
$$
MK477
WGUS83 KIND 300325
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1125 PM EDT Thu Apr 29 2021
INC101-300335-
/O.CAN.KIND.FA.W.0001.000000T0000Z-210430T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin IN-
1125 PM EDT Thu Apr 29 2021
...THE SMALL STREAM FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN
MARTIN COUNTY...
Flood waters are receding. Please continue to heed remaining road
closures.
LAT...LON 3853 8680 3877 8680 3877 8668 3874 8668
3872 8668 3869 8668 3865 8668 3860 8668
3853 8668 3853 8671 3853 8674 3853 8675
$$
MKWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 2:51 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 29, 2:51 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 251 PM EDT Thu Apr 29 2021 .Short Term...(This evening through Friday night) Issued at 251 PM EDT Thu Apr 29 2021 A return to quiet weather is in the offing over the next couple of days as surface high pressure builds into the region. First, though, an upper level trough axis will move through the area late this afternoon into this evening. It appears that the extent of the precipitation along with this trough is the band ongoing from eastern Michigan down into far northwest central Indiana. Expect this to traverse the northern fringe of the area this afternoon and be done with by 00Z, so will carry no precip chances this evening. A stray drop or two would not be entirely shocking, but with the column rapidly drying from aloft, do not feel pops are merited. Stratocumulus will gradually erode and dissipate during the evening hours with mostly clear skies expected by late tonight. Convective temperatures may be reachable tomorrow, with some fair weather cumulus possible as a secondary upper low slides southeastward through the northern and eastern Great Lakes, but despite some steep low level lapse rates, a general lack of moisture should prevent any precipitation extending this far down into the area. Conditions will likely be a bit breezy however, with gusts into the 20-30KT range across the area tomorrow, highest to the northeast, thanks in part to the aforementioned steep lapse rates and good mixing. Dry weather and clearing skies can be expected Friday night as the surface high slides directly overhead. Last night's ample rainfall will prevent any fire weather issues tomorrow despite good wind and mixing promoting afternoon RH values dropping well into the 30s in spots. Given anticipated sky cover conditions, blend temperatures look pretty spot on throughout the short term. Expect a fairly wide range of temperatures from northeast to southwest across the area tomorrow afternoon as a backdoor cold front slides into the area with the upper low pushing through the Great Lakes. && .Long Term...(Saturday through Thursday) Issued at 251 PM EDT Thu Apr 29 2021 Active spring weather pattern setting up for Saturday through Thursday as several passing systems will impact Central Indiana. Saturday will start with dry weather as models indicate weak ridging in place across the country along with NW flow in place across Indiana. An upper low is seen on Saturday morning over TX...but that should be far enough off to the southwest to not impact Central Indiana until Sunday and Sunday Night. Meanwhile surface high pressure over the southeastern United States will allow for a westerly flow of warm air advection. Thus will trend toward a dry forecast with warmer temps. On Sunday into Monday the models eject the upper low over TX northeast...allowing it to become involved with the flow aloft. This will result in SW flow aloft on Sunday before a slightly negatively tilted trough arrives in Indiana on Monday...before departing by Monday night. Mid level moisture fields suggest higher RHs arriving ahead of the trough by Sunday afternoon and persisting through Monday morning with the arrival of the upper trough axis. Thus will at least include some pops from Sunday afternoon through late Monday morning for now. Aloft on Tuesday and Wednesday another weak but broad trough is shown to be residing through the plains and into the Ohio Valley. On Tuesday...little to no upper support appears present but residual moisture from the previous system appears to be lingering. By Tuesday night...a short wave within the flow is depicted to be arriving...providing better chances for forcing and precipitation. Will include chances for pops then. This wave looks to exit area on Wednesday morning as an associated surface cold front exits to the southeast and high pressure builds across the area for Thursday. Thus for the moment...dry weather by Wednesday afternoon through Thursday. && .Aviation...(18Z TAF Issuance) Issued at 110 PM EDT Thu Apr 29 2021 IMPACTS: * Borderline IFR conditions gradually improving to widespread MVFR through the afternoon, with VFR returning this evening. * Winds 310-330 degrees through the early evening at 10-15KT gusting 18-21KT. * Gusts return late in the period (late morning Friday). DISCUSSION: A cold front continues to exit the area this afternoon. Vast majority of the precipitation has exited the area with it, although there is a band of weak showers associated with the trailing upper trough that may impact primarily LAF in the first few hours of the period. Ceilings have been mainly IFR this morning but are starting to improve to low end MVFR. Will likely ride the borderline for the next few hours before improvement to widespread MVFR and then a return to VFR by this evening, with VFR conditions continuing through the rest of the period. Winds this afternoon in the wake of the front will be northwesterly and breezy, with sustained winds as high as 15KT and gusts into the low 20KT range. This may cause some impacts to IND configuration through the afternoon, although winds should weaken during the evening and allow a return to normal for overnight traffic. Gusts will return late in the period on what should be a breezy but more mild/pleasant day Friday. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Short Term...Nield Long Term...Puma Aviation...Nield
Hazardous weather outlook, Apr 29, 3:10 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 310 PM EDT Thu Apr 29 2021 INZ021-028>031-035>049-051>057-060>065-067>072-301915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 310 PM EDT Thu Apr 29 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible at times from Sunday evening through Tuesday evening. Severe storms do not appear likely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:54 AM EDT | Areal Flood Advisory | IND | Jackson, Jennings, Lawrence, Martin | 2 hr |
| Apr 29, 8:01 AM EDT | Areal Flood Advisory | IND | Jackson, Jennings, Lawrence, Martin | 4 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.